Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


High dose corticosteroids short term: how will they affect tests?
May 16, 2004

Thank you for your very valuable service on this forum.

I have two quick questions and hope you can help: I am on high doses of Dexamethasone this week (2mg 4 times per day)for endocrine testing.

a. What effect could this have on my VL (usually nondetectable, sometimes <6,000) and CD4 counts..and how long should I wait to have my due VL and T cell subset to be 100 percent sure that the Dexamethasone has cleared my system and bloodowrk is back to normal?

b. I have a scan on Tuesday for muscle inflammation, with biospies if needed...could the high doses of Dexamethasone and possible high levels of cortisol to begin with affect the scan and biopsies? I mean, if Dexamethasone and natural cortisol are anti-inflammatories, wouldn;t this increase the chance of fasle negative scan and biopsies? If so, how long would you advise I wait after stopping the Dexamethasone for a reliable scan and biopsies? I raised this concern with the office of the doctor who is doing the scan and was told that he didn;t think the Dexamethasone was an issue...but I still wonder how high does anti- inflammatories could not potentially affect testing for inflammation... I would appreciate your perspectives.

Thank you.

Response from Dr. Holodniy

a. There is no data to answer this question. It would be advisable to wait about a month after finishing the steroid. b. I don't think the short term course of steroids would affect the overall picture in a muscle biopsy.



Previous
Lab results: very high cortisol...caused by HIV itself?
Next
Corticosteroids

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement